Alert archive / Minnesota / Special Weather Statements in 2019
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 20, 2019, 9:33 AM CDT for Ramsey County, Minnesota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2019, 9:33 AM CDT (14:33 UTC)
- Expired
- Jul 20, 2019, 10:00 AM CDT
- In force
- 27 min
- Issued by
- NWS Twin Cities, MN
County Ramsey County, MN
The radar
The Minneapolis radar (KMPX), 42 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted.
506 WWUS83 KMPX 201433 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 933 AM CDT Sat Jul 20 2019 MNZ060>063-201500- Anoka-Washington-Hennepin-Ramsey- 933 AM CDT Sat Jul 20 2019 ...A SHOWER WILL AFFECT EAST CENTRAL HENNEPIN...SOUTHEASTERN ANOKA... NORTHERN WASHINGTON AND RAMSEY COUNTIES... At 933 AM CDT, showers with gusty winds were located over New Brighton, or 8 miles northeast of Minneapolis, moving northeast at 40 mph. Wind gusts of 50 to 55 mph are possible with these showers. Locations impacted include... Minneapolis, St. Paul, Brooklyn Park, Coon Rapids, Blaine, Maplewood, Roseville, Brooklyn Center, Oakdale, Fridley, Shoreview and White Bear Lake. This includes Interstate 35 between mile markers 130 and 131. LAT...LON 4490 9319 4505 9341 4531 9305 4512 9278 TIME...MOT...LOC 1433Z 235DEG 33KT 4507 9319 $$ ETA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 20, 6:01 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 20, 6:01 AM CDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 601 AM CDT Sat Jul 20 2019 .UPDATE... Issued at 553 AM CDT Sat Jul 20 2019 Updated for the 12Z aviation discussion below. && .SHORT TERM...(Today through Sunday) Issued at 413 AM CDT Sat Jul 20 2019 The main forecast concern in the short term period is the showers and thunderstorms forecast to move through the Minnesota and western Wisconsin today. As of early this morning, a surface low was noted across eastern Colorado with thr frontal boundary we've been dealing with for days in place across northern Iowa. North of the front across southern MN and western WI, dew points have fallen into the mid to upper 60s and temperatures have cooled into the upper 60s to lower 70s. Meanwhile, an MCS was progressing eastward across South Dakota, and will eventually move across our local area today with additional thunderstorm development out ahead of the MCS north of the front. The strongest instability has shifted south of with the front itself, but up to 3,000 J/kg of MUCAPE will be in place across southern MN which could lead to strong elevated storms with isolated large hail. The main issue will be heavy rainfall and lightning. The strongest forcing, including 600-700mb Fgen will shift nearly due east across southern MN and western WI today. There have been some differences in the model guidance on exactly how far north or south the main slug of precipitation will go. The HRRR is one of the more northern solutions while the global models tend to point to far southern MN along the Iowa border. Leaned toward the northern solution as CAMs have been consistently showing this from run to run. From mid morning through mid afternoon, expect showers and thunderstorms to work east across southern MN and western WI, with a narrow 1-2" swath of rainfall (and possibly locally higher amounts)expected. Skies will clear from west to east this evening as reinforcing dry northerly flow pushes in with pressure rises from the north. Sunday will start out clear and dry, but a quick moving shortwave trough will approach from the west by afternoon, introducing some chances of precipitation to the forecast. .LONG TERM...(Sunday night through Friday) Issued at 413 AM CDT Sat Jul 20 2019 A pattern change is on the horizon in the long term, as the large scale flow transitions to ridging over the Intermountain west and troughing over the eastern CONUS. Overall this will mean dry and mild weather for the forecast area, with the exception of possibly the entry into and out of the pattern. Sunday will be one of those days, in which we should see overall dry weather, but a few stray showers can't be ruled out given fleeting northwest flow aloft. After that, we see several days with mostly sunny skies and high temps moderating from the 70s to low/mid 80s. On Friday the western ridge flattens, which looks to bring back northwest flow to the region. Both GFS and ECMWF models bring a weak front across the area as a shortwave trough pivots over northwest Ontario. Therefore the Friday night - Saturday time frame would be the next decent opportunity for organized shower and thunderstorm activity. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 553 AM CDT Sat Jul 20 2019 Thunderstorms developing along and north of the west to east oriented frontal boundary will be the main concer. Expect the storms to lift north toward the metro, then translate eastward with time through the day. MVFR cigs will be mostly be limited to thunderstorms, mainly due to VIS issues. Storms should be on the way out by this afternoon, with rapidly improving conditions after that. KMSP...A prolonged period of thunderstorms from 14Z through 19Z is possible. Severe weather chance is low this far north. /OUTLOOK FOR KMSP/ Sun...VFR. Wind N 5 kts. Mon...VFR. Wind NW 5 kts. Tue...VFR. Wind W 5kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && UPDATE...SPD SHORT TERM...SPD LONG TERM...LS AVIATION...SPD
Hazardous weather outlook, Jul 20, 4:30 AM CDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 430 AM CDT Sat Jul 20 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 210930- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 430 AM CDT Sat Jul 20 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight Showers and thunderstorms are likely today. A few strong to severe storms are possible, primarily across southern Minnesota. Locally heavy rainfall is expected with these storms as well, which may lead to flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Jul 20, 8:00 AM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
800 AM CDT Sat Jul 20 2019
MNZ060-068-201345-
Hennepin-Carver-
800 AM CDT Sat Jul 20 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT HENNEPIN AND CENTRAL
CARVER COUNTIES...
At 800 AM CDT, strong thunderstorms were clustered over St.
Bonifacius, or 22 miles south of Buffalo, moving northeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Minneapolis, St. Paul, Brooklyn Park, Plymouth, Maple Grove, Eden
Prairie, Minnetonka, Edina, St. Louis Park, Shakopee, Brooklyn Center
and Fridley.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4522 9345 4512 9329 4504 9328 4503 9321
4494 9320 4480 9352 4480 9357 4472 9370
4493 9393 4498 9385 4498 9377 4503 9377
TIME...MOT...LOC 1300Z 236DEG 32KT 4487 9374
ETALocal storm report, Jul 20, 8:20 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
820 AM CDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN 4 WSW KASOTA 44.26N 94.03W
07/20/2019 M1.88 INCH NICOLLET MN COCORAHS
&&
TDHSpecial weather statement, Jul 20, 8:24 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
824 AM CDT Sat Jul 20 2019
WIZ023>026-201415-
Pierce-St. Croix-Dunn-Pepin-
824 AM CDT Sat Jul 20 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL PEPIN...EASTERN
PIERCE...DUNN AND EASTERN ST. CROIX COUNTIES...
At 824 AM CDT, a strong thunderstorm was located over Elmwood, or 16
miles southwest of Menomonie, moving northeast at 35 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Menomonie, Durand, Baldwin, Woodville, Glenwood City, Colfax,
Boyceville, Elmwood, Eau Galle, Plum City, Knapp and Wheeler.
This includes Interstate 94 in Wisconsin between mile markers 20 and
53.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4460 9193 4460 9200 4458 9203 4450 9205
4472 9246 4516 9230 4504 9165 4496 9165
TIME...MOT...LOC 1324Z 218DEG 32KT 4479 9221
ETASpecial weather statement, Jul 20, 8:35 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
835 AM CDT Sat Jul 20 2019
MNZ052-053-061>063-WIZ014-023-201415-
Anoka-Washington-Isanti-Ramsey-Chisago-Polk-St. Croix-
835 AM CDT Sat Jul 20 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
CHISAGO...ANOKA...SOUTHEASTERN ISANTI...WASHINGTON...RAMSEY...
NORTHWESTERN ST. CROIX AND SOUTH CENTRAL POLK COUNTIES...
At 835 AM CDT, strong thunderstorms were clustered over Columbia
Heights, or near Minneapolis, moving northeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
St. Paul, Cambridge, Brooklyn Park, Woodbury, Coon Rapids, Blaine,
Maplewood, Cottage Grove, Inver Grove Heights, Roseville, Andover and
Oakdale.
This includes the following highways...
Interstate 35 between mile markers 130 and 140.
U.S. Highway 8 in Minnesota between mile markers 0 and 5, and near
mile marker 7.
U.S. Highway 61 between mile markers 163 and 164.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4516 9248 4482 9300 4492 9305 4492 9313
4488 9318 4490 9320 4503 9321 4504 9328
4510 9327 4521 9342 4523 9349 4526 9352
4551 9321
TIME...MOT...LOC 1335Z 236DEG 36KT 4502 9324
ETASpecial weather statement, Jul 20, 8:52 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
852 AM CDT Sat Jul 20 2019
MNZ056>058-064>067-073>075-082-201430-
Brown-Chippewa-Yellow
Medicine-Watonwan-McLeod-Sibley-Kandiyohi-Renville-Meeker-Nicollet-
Redwood-
852 AM CDT Sat Jul 20 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MEEKER...
SOUTHEASTERN CHIPPEWA...REDWOOD...WESTERN SIBLEY...WESTERN MCLEOD...
EASTERN YELLOW MEDICINE...BROWN...RENVILLE...SOUTHERN KANDIYOHI AND
NORTHWESTERN NICOLLET COUNTIES...
At 852 AM CDT, a strong thunderstorm was located near Redwood Falls,
moving east at 70 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Hutchinson, New Ulm, Redwood Falls, Sleepy Eye, Granite Falls,
Olivia, Springfield, Winthrop, Clara City, Renville, Fairfax and
Hector.
This includes the following highways...
U.S. Highway 14 between mile markers 44 and 110.
U.S. Highway 212 between mile markers 41 and 110.
U.S. Highway 71 between mile markers 52 and 112.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4495 9566 4498 9430 4410 9437 4411 9509
4419 9510 4420 9512 4420 9560 4462 9561
4464 9566
TIME...MOT...LOC 1352Z 257DEG 63KT 4461 9520
ETASpecial weather statement, Jul 20, 9:33 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 933 AM CDT Sat Jul 20 2019 MNZ060>063-201500- Anoka-Washington-Hennepin-Ramsey- 933 AM CDT Sat Jul 20 2019 ...A SHOWER WILL AFFECT EAST CENTRAL HENNEPIN...SOUTHEASTERN ANOKA... NORTHERN WASHINGTON AND RAMSEY COUNTIES... At 933 AM CDT, showers with gusty winds were located over New Brighton, or 8 miles northeast of Minneapolis, moving northeast at 40 mph. Wind gusts of 50 to 55 mph are possible with these showers. Locations impacted include... Minneapolis, St. Paul, Brooklyn Park, Coon Rapids, Blaine, Maplewood, Roseville, Brooklyn Center, Oakdale, Fridley, Shoreview and White Bear Lake. This includes Interstate 35 between mile markers 130 and 131. LAT...LON 4490 9319 4505 9341 4531 9305 4512 9278 TIME...MOT...LOC 1433Z 235DEG 33KT 4507 9319 ETA
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:09 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Redwood, Watonwan | 66 min |
| Jul 20, 6:22 AM CDT | Special Weather Statement | MPX | Lac qui Parle | 23 min |
| Jul 20, 6:25 AM CDT | Special Weather Statement | MPX | Nicollet | 50 min |
| Jul 20, 6:32 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Nicollet, Sibley | 43 min |
| Jul 20, 6:55 AM CDT | Special Weather Statement | MPX | Le Sueur | 35 min |
| Jul 20, 7:03 AM CDT | Special Weather Statement | MPX | Steele | 27 min |
| Jul 20, 7:21 AM CDT | Special Weather Statement | MPX | Blue Earth | 24 min |
| Jul 20, 7:32 AM CDT | Special Weather Statement | MPX | Le Sueur | 58 min |
| Jul 20, 7:35 AM CDT | Special Weather Statement | MPX | Goodhue | 40 min |
| Jul 20, 7:56 AM CDT | Special Weather Statement | MPX | Steele, Waseca | 49 min |
| Jul 20, 8:00 AM CDT | Special Weather Statement | MPX | Carver, Hennepin | 45 min |
| Jul 20, 8:35 AM CDT | Special Weather Statement | MPX | Anoka, Ramsey, Washington | 40 min |
| Jul 20, 8:52 AM CDT | Special Weather Statement | MPX | Brown, Redwood, Renville | 38 min |
| Jul 20, 9:19 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Martin, Watonwan | 56 min |
| Jul 20, 9:45 AM CDT | Special Weather Statement | MPX | Nicollet, Sibley | 45 min |
| Jul 20, 10:01 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Martin, Nicollet, Waseca | 44 min |
| Jul 20, 10:18 AM CDT | Special Weather Statement | MPX | Carver, Dakota, Le Sueur, Rice, Scott | 42 min |
| Jul 20, 10:34 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Rice, Steele, Waseca | 41 min |
| Jul 20, 10:41 AM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn | 64 min |
| Jul 20, 10:58 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice, Steele | 47 min |
| Jul 20, 12:03 PM CDT | Special Weather Statement | MPX | Blue Earth, Steele, Waseca | 87 min |
| Jul 20, 12:19 PM CDT | Special Weather Statement | MPX | Martin | 56 min |
| Jul 20, 2:41 PM CDT | Special Weather Statement | MPX | Steele | 3 hr |
| Jul 19, 7:06 PM CDT | Special Weather Statement | MPX | Barron | 84 min |
| Jul 19, 7:28 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn, Polk, Saint Croix | 47 min |
| Jul 19, 7:53 PM CDT | Special Weather Statement | MPX | Dunn | 82 min |
| Jul 20, 8:24 AM CDT | Special Weather Statement | MPX | Dunn, Pierce | 51 min |
| Jul 20, 11:52 AM CDT | Special Weather Statement | MPX | Chippewa, Eau Claire, Pepin | 53 min |
Nearby
Special Weather Statements in Minnesota, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.